MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305274
Medical Device Problem Codes Failure to Deliver (2338); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd integra¿ 3 ml syringe with detachable needle there were issues with the needle retracting and delivering medication.The following information was provided by the initial reporter: we are a large psychiatric hospital and one of our wards has reported that on a second occasion the ¿retractable needles were not delivering the full dose of depot, resulting in incomplete treatment.¿ ¿the fault occurs when administering the medication, in certain cases the needle retracts before the complete dose has been administered.Additionally in other cases once the dose has been administered, the needle does not retract easily and requires few attempts at pressing the syringe tip (leaving the needle exposed).This fault may be occurring when changing the needle tip, this is because the needle used when drawing up the medication has to be replaced with a new needle prior to administering the dose.This could result in altering the mechanism for retracting the needle.¿unfortunately the ward that had this issue had disposed of the syringes so we can¿t return these two you.We do have other unused syringes in our stores, and as a precaution have quarantined them.Following on from our query below our clinical team have managed to replicate the fault with one of the syringes from the batch.The issue relates to the black ring, and is preventing proper function.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: one photo and one 3ml integra syringe inside an opened blister pack from batch 8317519 (p/n 305274) was received and evaluated.It was observed in the photo and physical sample the stopper was not fully seated onto the plunger rod.The insecure stopper defect was rejectable per product specification.Potential root cause for the insecure stopper defect is associated with the assembly process.The insecure stopper was found during an hourly inspection and a quality notification was issued.The batch was requalified, and product resumed.It is possible a few samples were able to escape detection.Batch 8317519 is considered in compliance with our product specification requirements.

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9377919
Report Number1213809-2019-01185
Device Sequence Number14084763
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Catalogue Number305274
Device Lot Number8317519
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;